Question: Stopping Prozac
I'm planning on stopping Prozac. Do you have any tips or suggestions for how I should do this?
Since you are asking on an Internet website about stopping Prozac
I am going to assume that you have not spoken with your doctor about this. Stopping Prozac, or any other antidepressant, is not a good idea without first consulting with your personal physician. First of all, you run the risk of becoming depressed, or even suicidal, if you stop your medication before you are ready. Secondly, if you stop your medication too abruptly, you may experience what is known as discontinuation syndrome
. Discontinuation syndrome may include unpleasant symptoms such as fatigue, nausea, muscle pain, insomnia, anxiety, agitation, dizziness, blurred vision, irritability, tingling sensations, vivid dreams, sweating or electric shock sensations. So, my first suggestion is, for your safety and comfort, please consult with your physician before stopping Prozac. If your doctor approves of your choice to stop your medication, he will be able to give you specific instructions about how to go about doing this. In general, however, it will involve weaning you off your medication by gradually reducing your dose over time.